Alert archive / Hawaii / Wind Advisories in 2013

Wind Advisory 18, NWS Honolulu, HI

March 9, 2013Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 9, 2013, 3:26 AM HST for Hawaii County, Hawaii. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Mar 9, 2013, 3:26 AM HST (13:26 UTC)
Expired
Mar 14, 2013, 3:39 AM HST
In force
5 days
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 1.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2013-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2013-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WWHW70 PHFO 091326
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 AM HST SAT MAR 9 2013

...WIND ADVISORY THROUGH 6 AM HST SUNDAY FOR BIG ISLAND
SUMMITS...

HIZ028-100230-
/O.NEW.PHFO.WI.Y.0018.130309T1326Z-130310T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
326 AM HST SAT MAR 9 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OVER 45 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

BIRCHARD
11 follow-up statements
512 
WWHW70 PHFO 100132
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 PM HST SAT MAR 9 2013

...WIND ADVISORY THROUGH 6 AM HST SUNDAY FOR BIG ISLAND SUMMITS...

HIZ028-101445-
/O.CON.PHFO.WI.Y.0018.000000T0000Z-130310T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
332 PM HST SAT MAR 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

BURKE
056 
WWHW70 PHFO 101325
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
325 AM HST SUN MAR 10 2013

...WIND ADVISORY THROUGH THIS MORNING FOR THE BIG ISLAND
SUMMITS...

HIZ028-102200-
/O.EXT.PHFO.WI.Y.0018.000000T0000Z-130310T2200Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
325 AM HST SUN MAR 10 2013

...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH.

* TIMING...THROUGH THIS MORNING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS
SHOULD USE EXTRA CAUTION WHILE DRIVING.

&&

$$

HOUSTON
900 
WWHW70 PHFO 101717
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
717 AM HST SUN MAR 10 2013

...WIND ADVISORY THROUGH THIS AFTERNOON FOR THE BIG ISLAND
SUMMITS...

HIZ028-110400-
/O.EXT.PHFO.WI.Y.0018.000000T0000Z-130311T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
717 AM HST SUN MAR 10 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 40 MPH 

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS
SHOULD USE EXTRA CAUTION WHILE DRIVING.

&&

$$
LAU
808 
WWHW70 PHFO 110114
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
314 PM HST SUN MAR 10 2013

...WIND ADVISORY THROUGH THIS AFTERNOON FOR THE BIG ISLAND
SUMMITS...

HIZ028-111415-
/O.EXT.PHFO.WI.Y.0018.000000T0000Z-130311T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
314 PM HST SUN MAR 10 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS...SOUTHWEST 20 TO 30 MPH WITH LOCALIZED GUSTS OVER 35 MPH.|

* TIMING...THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS
SHOULD USE EXTRA CAUTION WHILE DRIVING.

&&

$$
LAU
267 
WWHW70 PHFO 111339
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 AM HST MON MAR 11 2013

...WIND ADVISORY THROUGH THIS AFTERNOON FOR THE BIG ISLAND
SUMMITS...

HIZ028-120245-
/O.EXT.PHFO.WI.Y.0018.000000T0000Z-130312T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
339 AM HST MON MAR 11 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH
  OVER MOST OF THE SUMMIT AREAS.

* TIMING...THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS
SHOULD USE EXTRA CAUTION WHILE DRIVING.

&&

$$
826 
WWHW70 PHFO 120109
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
309 PM HST MON MAR 11 2013

...WIND ADVISORY THROUGH EARLY TUESDAY FOR THE BIG ISLAND SUMMITS...

HIZ028-121415-
/O.CON.PHFO.WI.Y.0018.000000T0000Z-130312T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
309 PM HST MON MAR 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS...SOUTHWEST 25 TO 40 MPH WITH LOCALLY HIGHER GUSTS OVER 45 MPH.

* TIMING...THROUGH EARLY TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS
SHOULD USE EXTRA CAUTION WHILE DRIVING.

&&

$$
252 
WWHW70 PHFO 121330
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST TUE MAR 12 2013

...WIND ADVISORY CONTINUES FOR BIG ISLAND SUMMITS...

HIZ028-130230-
/O.EXT.PHFO.WI.Y.0018.000000T0000Z-130313T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
330 AM HST TUE MAR 12 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* WINDS...WEST 25 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH
  AFFECTING ALL SUMMIT AREAS.

* TIMING...THROUGH EARLY WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS
SHOULD USE EXTRA CAUTION WHILE DRIVING.

&&

$$
858 
WWHW70 PHFO 130129
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 PM HST TUE MAR 12 2013

...WIND ADVISORY CONTINUES FOR BIG ISLAND SUMMITS...

HIZ028-131430-
/O.CON.PHFO.WI.Y.0018.000000T0000Z-130313T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
329 PM HST TUE MAR 12 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* WINDS...WEST 25 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH
  AFFECTING ALL SUMMIT AREAS..

* TIMING...THROUGH EARLY WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS
SHOULD USE EXTRA CAUTION WHILE DRIVING.

&&

$$

FOSTER
103 
WWHW70 PHFO 131313
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
313 AM HST WED MAR 13 2013

...WIND ADVISORY CONTINUES FOR BIG ISLAND SUMMITS...

HIZ028-140215-
/O.EXT.PHFO.WI.Y.0018.000000T0000Z-130314T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
313 AM HST WED MAR 13 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. 

* WINDS...WEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.  
 
* TIMING...THROUGH THURSDAY 6 AM HST. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS
SHOULD USE EXTRA CAUTION WHILE DRIVING.

&&

$$

REYNES
082 
WWHW70 PHFO 140137
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST WED MAR 13 2013

...WIND ADVISORY FOR BIG ISLAND SUMMITS THROUGH NOON THURSDAY...
...HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH SUNDAY AFTERNOON...

HIZ028-141445-
/O.NEW.PHFO.HW.A.0004.130314T2200Z-130318T0400Z/
/O.EXT.PHFO.WI.Y.0018.000000T0000Z-130314T2200Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
337 PM HST WED MAR 13 2013

...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST THURSDAY...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SUNDAY
AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST
THURSDAY. 

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH LOCALIZED GUSTS
  OVER 50 MPH. THE POTENTIAL EXISTS FOR EVEN STRONGER SUSTAINED
  WINDS...AND GUSTS OVER 60 MPH...FROM THURSDAY AFTERNOON THROUGH
  SUNDAY AFTERNOON.

* TIMING...STRONG WINDS WILL PERSIST OVER THE SUMMITS THROUGH THE
  WEEKEND.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS
SHOULD USE EXTRA CAUTION WHILE DRIVING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BIRCHARD
585 
WWHW70 PHFO 141339
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 AM HST THU MAR 14 2013

...WIND ADVISORY FOR THE HALEAKALA SUMMIT THROUGH SATURDAY
EVENING... 
...HIGH WIND WARNING IN EFFECT FOR THE BIG ISLAND SUMMITS THROUGH
SATURDAY EVENING...

HIZ028-150245-
/O.UPG.PHFO.WI.Y.0018.000000T0000Z-130314T2200Z/
/O.UPG.PHFO.HW.A.0004.130314T2200Z-130318T0400Z/
/O.NEW.PHFO.HW.W.0004.130314T1400Z-130317T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
339 AM HST THU MAR 14 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER
IN EFFECT. 

* WINDS...WEST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH.
 
* TIMING...THROUGH 6 PM HST SATURDAY.

* IMPACTS...WINDS THIS STRONG CAN RESULT IN VERY DANGEROUS DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED.

&&

$$

HIZ022-150245-
/O.NEW.PHFO.WI.Y.0019.130314T1400Z-130317T0400Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
339 AM HST THU MAR 14 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS...SOUTHWEST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH 6 PM HST SATURDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

REYNES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 8, 8:45 PM HST, 6 hours 41 minutes earlier.

Area forecast discussion, Mar 8, 8:45 PM HST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
845 PM HST FRI MAR 8 2013

.SYNOPSIS...
SOUTH TO SOUTHWEST WINDS WILL INCREASE THROUGH SATURDAY...AS A FRONT
APPROACHES THE ISLANDS. THE FRONT IS EXPECTED TO MOVE OVER KAUAI
SATURDAY NIGHT...AND OAHU ON SUNDAY...BEFORE STALLING. AHEAD OF THE
FRONT...AREAS OF CLOUDS AND SHOWERS DEVELOPING IN THE SOUTHWEST FLOW
WILL MOVE OVER THE ISLANDS FROM KAUAI TO MAUI. AFTER THE FRONT
STALLS AND WEAKENS...A LIGHT NORTHERLY FLOW WILL PREVAIL OVER MOST
AREAS NEXT WEEK. MOISTURE ASSOCIATED WITH THE STALLED FRONT COULD BE
ENHANCED EARLY NEXT WEEK AS AN UPPER LEVEL DISTURBANCE PASSES OVER
THE ISLANDS.

&&

.DISCUSSION...
IN A NUT SHELL...A DEVELOPING LONG WAVE TROUGH ALOFT WILL PREVAIL
NEAR AND NW OF THE ISLANDS THROUGH THE NEXT WEEK...WITH FAST-MOVING
SHORT WAVES PASSING THROUGH THE MAIN TROUGH AXIS POTENTIALLY
SUPPORTING PERIODS OF UNSETTLED WEATHER. TYPICAL TRADE WIND WEATHER
IS NOT EXPECTED.

CURRENTLY...THE LEADING EDGE OF A LAYERED CLOUD BAND ASSOCIATED WITH
A SURFACE FRONT LIES ABOUT 125 MILES NW OF KAUAI...MOVING ESE AT 10
TO 15 MPH. A PAIR OF NE-SW ORIENTED POORLY ORGANIZED CLOUD BANDS
HAVE DEVELOPED NEAR THE ISLANDS IN RESPONSE TO THE APPROACHING
FRONT...INCREASINGLY CONVERGENT S TO SW WINDS...AND THE SOUTHWARD
RETREAT OF A SURFACE RIDGE CURRENTLY NEAR THE BIG ISLAND. ONE BAND
IS NEAR KAUAI...WITH THE OTHER NEAR MAUI COUNTY. RADAR SHOWS SHOWERS
EMBEDDED WITHIN THE CLOUD BAND NEAR KAUAI AND NIIHAU...MOVING OVER
THOSE ISLANDS FROM THE SW...WITH SMALL POCKETS OF STRONG
REFLECTIVITIES INDICATING SOME BRIEFLY HEAVY SHOWERS. LATEST MODEL
GUIDANCE INDICATES THIS TREND WILL PERSIST OVERNIGHT...AND A
FORECAST UPDATE WILL BE FORTHCOMING...PRIMARILY TO INCREASE POPS
NEAR AND OVER KAUAI...AND MAUI COUNTY TONIGHT. OTHERWISE...RADAR
SHOWS VERY LITTLE PRECIPITATION...AND MOSTLY DRY WEATHER SHOULD
PREVAIL OVERNIGHT.

THE FRONT IS EXPECTED TO CROSS KAUAI SATURDAY NIGHT AND OAHU ON
SUNDAY...BUT PRE-FRONTAL BANDS OF CLOUDS AND SHOWERS DEVELOPING IN
THE CONVERGENT S-SW FLOW E OF THE FRONT ARE EXPECTED TO CONTINUE ON
SATURDAY. WHERE EXACTLY THEY DEVELOP IS STILL A LITTLE UNCERTAIN...
BUT MANY AREAS WILL BE CLOUDIER THAN THEY WERE TODAY. THE PASSAGE OF
THE FRONT WILL BRING A PERIOD OF SHOWERS...SOME OF WHICH COULD BE
BRIEFLY HEAVY...ESPECIALLY OVER KAUAI. CURRENT FORECAST GRIDS DO
NOT CONTAIN +SHRA...BUT MAY BE ADDING THOSE TO THE FORECAST FOR THE
TIME OF THE EXPECTED FRONTAL PASSAGE ON KAUAI. LATEST GFS STALLS AND
WEAKENS THE FRONT NEAR OAHU SUNDAY NIGHT AND MONDAY...LEAVING
RESIDUAL MOISTURE STRUNG OUT OVER THE STATE.

A LIGHT N FLOW WILL PREVAIL MOST EVERYWHERE AFTER THE FRONT
STALLS...AND WELL INTO NEXT WEEK...DUE TO THE COMBINATION OF HIGH
PRESSURE FAR NW OF THE ISLANDS...AND LOW PRESSURE TO THE N. THE
EXCEPTION WILL BE THE BIG ISLAND...WHERE WINDS ARE EXPECTED TO BE
RATHER STAGNANT FOR MOST OF THE PERIOD...AS A SURFACE RIDGE WILL
EXTEND OVER THE ISLAND FROM A HIGH CENTERED FAR TO THE NE. THIS
WILL BE CONDUCIVE FOR THE POOLING OF VOLCANIC EMISSIONS OVER AND
NEAR THE BIG ISLAND...POTENTIALLY REDUCING AIR QUALITY AND
VISIBILITY.

THE PRESENCE OF THE LONGWAVE TROUGH AND THE PASSAGE OF SHORT WAVE
TROUGHS WILL BRING THE POTENTIAL FOR UNSETTLED WEATHER THIS WEEK.
GFS HAS BEEN PERSISTENTLY INDICATING A SHORT WAVE PASSAGE MONDAY
NIGHT AND TUESDAY ACTIVATING THE STALLED FRONTAL MOISTURE...BUT
CONFIDENCE REMAINS LOW AS TO THE AXIS OF THE MOISTURE AND THE
STRENGTH OF THE SHORT WAVE. THIS COULD BRING MODERATELY DEEP
CONVECTION TO PORTIONS OF THE STATE...POTENTIALLY BRINGING WINTER
WEATHER TO THE SUMMITS OF THE BIG ISLAND. WINDS ALOFT WILL BE
INCREASING OVER THE ISLANDS...WITH WINDS POSSIBLY REACHING ADVISORY
LEVELS ON SATURDAY OVER THE BIG ISLAND SUMMITS...AND WARNING LEVELS
AROUND MID-WEEK...IF NOT SOONER.

&&

.AVIATION...
TONIGHT VFR CONDITIONS WILL PREVAIL OVER MOST AREAS...WITH BRIEF
MVFR POSSIBLE AS SW WINDS CARRY LOW CLOUDINESS CURRENTLY S OF THE
ISLANDS NORTHWARD.

&&

.MARINE...
OUR RATHER CALM SEAS OF THE PAST TWO DAYS WILL BE ENDING...AS
INCREASING S TO SW WINDS GRADUALLY BUILD THE WIND-DRIVEN SEAS
THROUGH SATURDAY NIGHT. A MORE SIGNIFICANT INCREASE IN SEAS IS
EXPECTED ON SUNDAY... AS A LARGE NW SWELL BUILDS DOWN THE ISLAND
CHAIN...LIKELY LEADING TO COMBINED SEAS EXCEEDING THE SMALL CRAFT
ADVISORY /SCA/ CRITERION OF 10 FEET. AS THE SWELL DECLINES BY MONDAY
NIGHT...SCA CONDITIONS ARE NOT EXPECTED THROUGH THE REMAINDER OF THE
FORECAST PERIOD.

THE LARGE NW SWELL ARRIVING SUNDAY WILL RESULT IN ADVISORY LEVEL
SURF ALONG EXPOSED N AND W SHORES THROUGH MONDAY...WITH THE SURF
DIMINISHING THEREAFTER. SEVERAL PULSES OF NW SWELL WILL ARRIVE THIS
WEEK...WITH THE LARGEST ON WEDNESDAY AND FRIDAY RESULTING IN SURF
APPROACHING ADVISORY LEVELS ALONG EXPOSED N AND W SHORES.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/MARINE...BIRCHARD
AVIATION...KINEL

Nearby

Wind Advisories in Hawaii, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.